Fentanyl Overodose

Fentanyl is a powerful and useful painkiller. The drug is commonly prescribed by healthcare providers for people who are suffering from various types of pain, whether it is pain related to surgery, chronic pain, or cancer-related pain. When other opioids do not work, fentanyl comes as a savior.

However, the dangers of fentanyl use are not known by everyone. Although it can indeed bring a positive effect into people’s lives and help relieve intense pain, it may also lead to an addiction, which can later cause an overdose. Consuming fentanyl for a very long time will cause the body to become tolerant to it, which is how addiction will form.

This problem should be treated with the help of a professional. If it’s not solved soon enough, things will get worse, and the individual may overdose. Fentanyl overdoses may be fatal.

What You Need To Know About Fentanyl

Fentanyl is a man-made (synthetic) drug that doctors prescribe for patients experiencing cancer-related pain, as well as surgery-related and chronic pain. This powerful opioid drug works by attaching to certain receptors responsible for pain and emotion and relieves pain. It is similar to morphine, although it is different when it comes to its potency.

Fentanyl is highly addictive, not only due to its pain-relieving abilities but also for its power to create a euphoric feeling. The user becomes attached to the substance’s ability to induce pleasure – therefore, people can become dependent on it.

It is perfectly legal to use fentanyl as long as a doctor offered a prescription. But this does not make users less likely to start becoming addicted to the substance. Continuous use can quickly turn into something much worse.

There are also individuals who use the drug illegally by obtaining it through other means or preparing it themselves. When abusing fentanyl, an overdose is more likely to happen.

Where Does Fentanyl Come From?

Illicit fentanyl is made in clandestine drug labs from other countries. Canada is one of the countries that makes it, although it is also manufactured overseas. The drug can either be pressed into pills before it’s available for purchase or it can be cut into powders.

Although fentanyl is sold under the homonymous name many times, there are also other drugs that contain it. Meth, crack, oxycodone, cocaine, and heroin are only a few examples of drugs that contain fentanyl. Sometimes, it may also be found in drugs that come in pill, liquid, or powder form.

Every batch of these drugs will either contain different fentanyl levels or toxic contaminants. Thus, pills made in the same batch may contain various amounts of fentanyl – some are small, others are lethal.

This is why everyone should be very cautious when it comes to buying certain pills. If drugs are purchased from a place that is not a hospital or pharmacy, they might be counterfeit, and you may end up ingesting fentanyl or other drugs.

Fentanyl Addiction

Fentanyl has very high addiction potential, and this is because it is a potent drug. It is 50 to 100 times more potent than morphine. Therefore, using it for extended periods can make your body dependent on the substance and you will soon start feeling the need to use fentanyl more often.

Many deaths occurred due to fentanyl addiction and overdoses. Throughout 2020, there was an increase in opioid-related overdose deaths, most of them caused by fentanyl consumption. About 68,630 deaths occurred due to opioids. Also, the National Survey on Drug Use and Health revealed that 269,000 people were misusing prescribed fentanyl in 2018.

Fentanyl addiction should be treated as soon as possible – otherwise, the consequences may be severe. The addiction can be treated in treatment centers and through therapy. Rehab will also help handle fentanyl withdrawal symptoms.

Symtpoms of An Overdose

A fentanyl overdose will make itself noticed through various symptoms. When someone overdoses, the right thing to do would be to get medical assistance. Not only is a fentanyl overdose extremely uncomfortable and risky, but in worst-case scenarios, it may even be deadly.

So, when an individual overdoses on fentanyl, there will be some telltale signs telling you that you should call for help. Some symptoms of a fentanyl overdose include:

  • Drowsiness
  • Dizziness
  • Cold and clammy skin
  • Decreased blood pressure
  • Nausea and vomiting
  • Limp body
  • Decreased heart rate
  • Blue colored lips and fingernails
  • Slower breathing
  • Reduced consciousness or loss of consciousness
  • Changes in pupil size
  • Coma

The symptoms will vary from one person to another, but usually, someone who overdosed will show a combination of these signs. Getting help as soon as possible is crucial because a bad overdose could result in the individual dying. Please note that the overdose symptoms are not the same as the withdrawal symptoms for fentanyl.

Treating a Fentanyl Overdose

Fentanyl overdoses are usually treated with Naloxone, as it can help reverse the symptoms of the overdose. This happens after help arrives and professionals will take care of the suffering individual. Calling 911 is essential if you wish to save someone’s life and make sure they get the help they need.

The person will be taken to the nearest hospital or rehab center for help. The focus will be on the overdose, after which it will shift to the addiction if it’s the case. When someone also dealt with an addiction, they will have to go through detoxification in a rehab center.

During the treatment, the individual may also require therapy to deal with potential underlying issues. This way, they can learn how to avoid triggers.

Why You Should Choose Real Deal Therapy & Wellness

At Real Deal, we take everything seriously in order to make sure that any overdose and addiction is treated. We offer a detox program to help get rid of the addiction, after which we can help with any mental health issues that may have led to the overdose.

Not only will you treat your problems, but you will also learn things that will help you in the future when you’ll regain your life.

Call for help as soon as you notice someone overdosing on fentanyl. You may end up saving their life!

Visit Us Anytime.

1251 S. Sherman Suite 108

Richardson, TX 75081

CallMessage